Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 79, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Nov 3, 2024, 3:04 AM CST for Osage County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2024, 3:04 AM CST (09:04 UTC)
- Expired
- Nov 3, 2024, 3:18 AM CST
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Osage County, OK
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WFUS54 KTSA 030904
TORTSA
OKC113-030945-
/O.NEW.KTSA.TO.W.0079.241103T0904Z-241103T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
304 AM CST Sun Nov 3 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 345 AM CST.
* At 304 AM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Hulah, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9601 3688 9603 3691 9616 3700 9614
TIME...MOT...LOC 0904Z 192DEG 26KT 3693 9609
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$1 follow-up statement
976 WWUS54 KTSA 030918 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 318 AM CST Sun Nov 3 2024 OKC113-030927- /O.CAN.KTSA.TO.W.0079.000000T0000Z-241103T0945Z/ Osage OK- 318 AM CST Sun Nov 3 2024 ...THE TORNADO WARNING FOR NORTHEASTERN OSAGE COUNTY IS CANCELLED... The tornadic thunderstorm which prompted the warning has weakened and is moving out of the warned area. Therefore, the warning has been cancelled. && LAT...LON 3700 9601 3688 9603 3691 9616 3700 9614 TIME...MOT...LOC 0916Z 192DEG 26KT 3702 9607 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Nov 3, 12:23 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 3, 12:23 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Sun Nov 3 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 940 PM CDT Sat Nov 2 2024
Corridor of showers and storms continues to make steady progress
eastward across NE OK with a recent uptick in coverage and
intensity noted over south central OK. The airmass across SE OK
has been mostly undisturbed through the day and remains unstable
and weakly capped. Expectation is this more unstable air will be
drawn west and northward in advance of the storms currently
expanding across N TX. As these storm spread eastward overnight a
further uptick in intensity and coverage is expected across E OK
and into western AR early Sunday. The 00z FWD sounding sampled a
seasonal extreme in precipitable water and this deep moisture
will feed northward within the strong wind fields and maintain
both minimal diurnal stabilization and also allow for highly
efficient rainfall rates. The combination supports the scenario of
multiple axis of heavy, and possibly flooding, rainfall totals
overnight through Sunday along with some severe risk pending storm
scale organization which varies amongst later CAM data.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 145 PM CDT Sat Nov 2 2024
Active weather will continue Sunday with most CAM guidance
developing additional convection immediately behind the
previously mentioned activity. The messy and near continuous
formation of storms will probably limit severe weather potential,
but there will be a marginal threat of severe hail, wind or an
isolated tornado. The bigger threat will be the continued heavy
rain and flood potential. This second band of heavy rain is
expected to focus south of the previous band, more towards east-
central OK into northwest AR. As before, wherever this sets up
multiple inches of rainfall may occur. The WPC has maintained a
moderate risk (40+ percent chance) of excessive rainfall leading
to flash flooding. EPS EFI values for rainfall depicts values of
.9 to .97 across the area, suggesting an extreme rainfall event
may occur. The "Shift of Tails" values above 2 also confirm some
ensemble members are producing rainfall totals outside of the
local climatology for this time of year. Accordingly, the Flood
Watch expands to most of the rest of the forecast area, beginning
Sunday afternoon. For now, the far southern portions of southeast
OK were not included, but may be with later updates.
One final round of storms will move through on Monday along the cold
front. With wind shear and instability maximized, these storms will
have the best chance of becoming severe, with all severe hazards
possible. Storms will wrap up from west to east by late in the
day Monday. Total rainfall between now and Monday will mostly
range from 2-6", but some localized areas where multiple bands of
heavy rain overlap may see as much as 7-10". Some river flooding
may occur near any basins that see the higher end totals.
Temperatures will remain mild during this wet period with highs in
the upper 60s to low 70s and lows in the low to mid 60s. Winds
will remain breezy until the cold front passage, with southerly
gusts of 20-35 mph.
After the cold front passage, Tuesday and Wednesday look cooler but
generally sunny and dry. Another weather system will induce moist
southwest flow Thursday into Saturday with additional rainfall
possible. About 60% of ensemble guidance favorably positions this
system to where rain would occur in the area, whereas another 40%
have it weaker and further southwest, which would result in a drier
outcome. In either case, rain totals are expected to be an inch or
less.
&&
.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Sun Nov 3 2024
Flying conditions will vary greatly across eastern Oklahoma and western
Arkansas through the valid period with several rounds of showers/storms
expected to impact area sites. IFR to MVFR conditions are anticipated
within showers/storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 63 73 53 / 90 100 90 70
FSM 74 67 77 61 / 90 80 90 100
MLC 72 66 75 53 / 90 90 90 80
BVO 68 62 73 48 / 90 90 90 60
FYV 69 61 74 53 / 90 100 100 100
BYV 71 64 73 58 / 80 100 90 100
MKO 69 64 73 53 / 90 90 90 80
MIO 67 62 71 53 / 90 100 90 90
F10 69 63 73 50 / 90 100 90 70
HHW 75 66 76 55 / 90 80 100 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 AM CDT this morning through Monday afternoon
for OKZ069-072-075-076.
Flood Watch through Monday afternoon for OKZ054>068-070-071-073-
074.
AR...Flood Watch from 9 AM CDT this morning through Monday afternoon
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...07
LONG TERM....06
AVIATION...10Hazardous weather outlook, Nov 2, 4:57 PM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Sat Nov 2 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Sat Nov 2 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 6 PM. FLASH FLOOD. RISK...Elevated. AREA...Mainly Northeast Oklahoma. ONSET...Evening. DISCUSSION... Thunderstorms will steadily spread across portions of eastern Oklahoma this evening with a limited risk of severe weather. The primary hazard is expected to be locally strong winds. Additional storms are expected to spread across the region late tonight through early Sunday. These storms will also pose a limited risk of severe weather with locally damaging winds possible. Rainfall amounts will continue to increase with the passing storms and locally heavy amounts are likely across portions of northeast Oklahoma. Localized flooding may develop this evening through the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Thunderstorm and Heavy Rain Potential. TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms are expected to be ongoing across the region early Sunday with a limited risk of both severe weather and flooding. Additional rounds of thunderstorms are expected Sunday afternoon through Monday. A risk of both severe weather and flooding will accompany the thunderstorms with rainfall accumulations steadily increasing across the era. Widespread rainfall totals of 2 to 6 inches are expected through Monday evening with locally higher amounts near 10 inches possible. Flooding potential may increase across larger main stem rivers with these heavier rainfall amounts. Another storm system will affect the area late next week, bringing additional chances for showers and a few thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 3, 1:24 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
124 AM CDT Sun Nov 3 2024
OKZ064-030700-
Creek OK-
124 AM CDT Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH 100 AM CST...
At 124 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Depew, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bristow... Mannford...
Drumright... Kellyville...
Depew... Shamrock...
This includes Interstate 44 between mile markers 182 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 9640 3616 9634 3612 9630 3608 9630
3608 9625 3594 9612 3574 9648 3586 9662
3598 9662
TIME...MOT...LOC 0624Z 219DEG 32KT 3586 9651
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 3, 2:45 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CST Sun Nov 3 2024
OKZ054-059-030915-
Osage OK-Pawnee OK-
245 AM CST Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES THROUGH 315 AM CST...
At 244 AM CST, Doppler radar indicated a strong thunderstorm over
Blackburn, moving northeast at 25 mph. The storm had some rotation.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Hominy... Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 9658 3636 9666 3665 9652 3648 9625
TIME...MOT...LOC 0844Z 217DEG 22KT 3635 9660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:14 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| Nov 2, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 47 min |
| Nov 2, 9:09 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Nov 2, 10:49 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 4 hr |
| Nov 2, 10:51 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 114 min |
| Nov 3, 1:19 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more | 3 hr |
| Nov 3, 1:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Nov 3, 2:45 AM CST | Special Weather Statement | TSA | Osage | 30 min |
| Nov 3, 2:52 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 38 min |
| Nov 3, 3:04 AM CST | Tornado Warning | TSA | Osage | 14 min |
| Nov 3, 3:09 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 36 min |
| Nov 3, 3:24 AM CST | Severe Thunderstorm Warning | TSA | Creek | 21 min |
| Nov 3, 3:26 AM CST | Severe Thunderstorm Warning | TSA | Osage | 19 min |
| Nov 3, 3:29 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 46 min |
| Nov 3, 3:41 AM CST | Tornado Warning | TSA | Creek | 34 min |
| Nov 3, 3:43 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 34 min |
| Nov 3, 3:51 AM CST | Tornado Warning | TSA | Tulsa | 24 min |
| Nov 3, 3:55 AM CST | Tornado Warning | TSA | Creek | 19 min |
| Nov 3, 4:03 AM CST | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 42 min |
| Nov 3, 4:13 AM CST | Tornado Warning | TSA | Tulsa | 32 min |
| Nov 3, 4:16 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 29 min |
| Nov 3, 4:22 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 23 min |
| Nov 3, 4:24 AM CST | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 18 min |
| Nov 3, 4:29 AM CST | Tornado Warning | TSA | Cherokee, Craig, McIntosh, Mayes, Muskogee, Nowata and 2 more | 31 min |
| Nov 3, 4:36 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 2 more | 13 min |
| Nov 3, 4:46 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 44 min |
| Nov 3, 4:51 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 39 min |
| Nov 3, 5:20 AM CST | Severe Thunderstorm Warning | TSA | Adair, Delaware, Ottawa, Sequoyah | 40 min |
| Nov 3, 7:51 AM CST | Special Weather Statement | TSA | Choctaw | 24 min |
| Nov 3, 7:54 AM CST | Special Weather Statement | TSA | LeFlore | 36 min |
| Nov 3, 8:09 AM CST | Special Weather Statement | TSA | Choctaw | 21 min |
| Nov 3, 8:32 AM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Nov 3, 12:02 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 28 min |
| Nov 3, 12:14 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Nov 3, 2:21 PM CST | Special Weather Statement | TSA | Okmulgee | 24 min |
| Nov 3, 2:37 PM CST | Special Weather Statement | TSA | Cherokee | 38 min |
| Nov 3, 2:40 PM CST | Special Weather Statement | TSA | Tulsa | 35 min |
| Nov 3, 2:48 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 16 min |
| Nov 3, 2:55 PM CST | Special Weather Statement | TSA | Pawnee | 35 min |
| Nov 3, 3:06 PM CST | Special Weather Statement | TSA | Adair | 24 min |
| Nov 3, 3:13 PM CST | Special Weather Statement | TSA | Nowata, Washington | 32 min |
| Nov 3, 3:30 PM CST | Special Weather Statement | TSA | Osage | 45 min |
| Nov 3, 3:54 PM CST | Special Weather Statement | TSA | Craig | 36 min |
| Nov 3, 4:18 PM CST | Special Weather Statement | TSA | Osage | 42 min |
| Nov 3, 5:01 PM CST | Special Weather Statement | TSA | Osage | 29 min |
| Nov 3, 5:29 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Nov 3, 5:39 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Nov 3, 5:51 PM CST | Tornado Warning | TSA | Pittsburg | 24 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.